Alert archive / Delaware / Special Weather Statements in 2019
Special Weather Statement, NWS Philadelphia/Mount Holly
NWS Philadelphia/Mount Holly issued this special weather statement at Oct 20, 2019, 6:13 PM EDT for Sussex County, Delaware. It was in force for 62 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Oct 20, 2019, 6:13 PM EDT (22:13 UTC)
- Expired
- Oct 20, 2019, 7:15 PM EDT
- In force
- 62 min
- Issued by
- NWS Philadelphia/Mount Holly
County Sussex County, DE
The radar
The Dover AFB radar (KDOX), 29 km from the middle of the area, began a volume at 22:17 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Wallops Is Stn, VA (KWAL), launched 12:00Z, 10.2 hours before the alert went out and 84 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 737 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- 164 m²/s²
- 0-3 km storm-relative helicity
- 269 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
613
WWUS81 KPHI 202213
SPSPHI
Special Weather Statement
National Weather Service Mount Holly NJ
613 PM EDT Sun Oct 20 2019
DEZ003-004-202315-
Inland Sussex-Delaware Beaches-
613 PM EDT Sun Oct 20 2019
...GUSTY WINDS OVER EASTERN SUSSEX COUNTY...
Gusty winds will continue over the next hour with gusts up to 50 mph
especially along the coastline. Automated weather stations have
reported wind gusts to nearly 50 mph for the past 30 minutes. Winds
may be capable of producing scattered tree damage.
LAT...LON 3893 7531 3876 7501 3846 7505 3845 7506
3845 7537
TIME...MOT...LOC 2213Z 185DEG 2KT 3864 7520
$$
JEOWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Philadelphia/Mount Holly wrote its last area forecast discussion before this special weather statement went out at Oct 20, 3:39 PM EDT, 2 hours 34 minutes earlier.
Area forecast discussion, Oct 20, 3:39 PM EDT, 2 hours 34 minutes before
Area Forecast Discussion
National Weather Service Mount Holly NJ
339 PM EDT Sun Oct 20 2019
.SYNOPSIS...
A low pressure area will track offshore tonight. High pressure will
build in Monday and crest over the area Tuesday morning before
weakening. A cold front attached to low pressure in Canada will
cross the area later Tuesday and Tuesday night. Another high will
affect the weather for Wednesday and into Friday. Late during the
week, another disturbance will move towards the area.
&&
.NEAR TERM /UNTIL 6 AM MONDAY MORNING/...
Rain is expected to wind down through the evening as the remnant low
moves further off shore. Dew point depressions are already quite
low, and although we will see a wind shift to northerly overnight,
significant dry air advection is not expected until late tonight at
the earliest. This, combined with the wet ground and clearing skies
could lead to patchy fog development. The one factor working against
fog development is wind speeds, which will still be quite breezy
along the coast until very late tonight. given all the factors in
favor of fog, I don't think it will be enough to completely preclude
fog development, though it may limit the fog from becoming dense
and/or widespread.
Because of the low dew point depressions, we are not expecting
temperatures to drop off too much overnight from Sunday afternoon.
Lows tonight are expected to be in the 40s and lower 50s across the
region.
&&
.SHORT TERM /6 AM MONDAY MORNING THROUGH 6 PM MONDAY/...
Monday will be a brief respite from the active weather pattern as a
surface high propagates directly over the region leading to
tranquil and dry weather for the region. Once the fog dissipates in
the morning, we should have mostly sunny conditions through the day.
Thus, despite northerly low level flow, temperatures are expected to
recover into the 60s for most locations, with highs near normal.
&&
.LONG TERM /MONDAY NIGHT THROUGH SUNDAY/...
An upper air pattern featuring faster flow and more energy develops
across the CONUS with a large broad trough moving into the Plains
and then weakening as it slides east. A ridge tries to develop
across the East coast late week before another trough deepens across
the Great Lakes.
Temperatures...During the week, temperatures will not vary from
normal readings by very much. Normals for the Delaware Valley this
time of year feature highs in the mid 60s with lows in the upper
40s. Across the N/W areas, normals are 6 to 8 degrees cooler than
the Delaware Valley normals. Friday will probably be the warmest day
with highs 2 or 3 degrees above normal. The overnight period
Wednesday will be cool with mid/upper 30s across the north and
low/mid 40s elsewhere. More frost across the N/W areas is possible
then.
Precipitation...There are two periods during the long range which
will have the greatest chances for rain. First, a slow moving cold
front will cross the Middle Atlantic later Tuesday and into Tuesday
night. This should bring some light rains across most areas during
the period. A weak low may form along the front across Delmarva. If
so, this could delay the ending time somewhat. Either way Wednesday
will be nice after perhaps some morning clouds.
Another system may arrive at the end of the work week and persist
into Saturday. The 12Z runs of the EC and GFS differ quite a bit
with the details of the system. Nonetheless, it's possible that
this could bring another opportunity for some rains across the
area. The GFS shows that the low could tap into some Gulf of
Mexico moisture, so the potential for a soaker exits during the
first part of next weekend. Chc pops in the fcst at this point.
&&
.AVIATION /20Z SUNDAY THROUGH FRIDAY/...
The following discussion is for KPHL, KPNE, KTTN, KABE, KRDG, KILG,
KMIV, KACY and surrounding areas.
Tonight...We will start with MVFR and even localized IFR conditions
this evening. We could then see a brief improvement to VFR late in
the evening (between 02 and 06Z), before fog develops, mostly after
06Z, resulting in widespread MVFR and localized IFR conditions once
again. Northeasterly winds of 5 to 15 kt are expected to diminish
below 10 kt and back to northerly after 06Z. Low confidence in the
period of VFR and the timing of any flight category changes,
moderate confidence otherwise.
Monday...Patchy fog could linger through 15Z, but once it
dissipates, VFR conditions are expected through the day. Northerly
winds will veer to easterly through the day, but wind speeds should
be less than 10 kt.
Outlook...
Monday night...VFR. Increasing clouds late.
Tue/Tue night...Lower CIGS and VSBYS with occasional showers.
Wed thru Fri...Mostly VFR.
&&
.MARINE...
The remnant low of Nestor moves into the Carolina coast this
afternoon, and then out to sea tonight.
Small Craft Advisory conditions have already developed on much of
the waters. Gales force gusts are expected to develop soon on the
Delaware Coastal waters and the southern NJ coastal waters by this
evening. We have seen a few gale gusts already in the vicinity of
Lewes and Cape Henlopen. Therefore, the gale warning was expanded to
include the lower Delaware Bay.
SCA and gales are expected to continue for most, if not all of
tonight, though winds are expected to gradually diminish overnight.
By Monday morning, winds and waves should be below SCA criteria on
the Delaware Bay. On the Atlantic coastal waters, SCA conditions,
primarily for elevated seas, will continue through the day on Monday.
Outlook...
Mon night...sub-SCA. Fair.
Tue...sub-SCA. Showers.
Tue night into Wed morning...SCA possible. Showers Tue night.
Wed afternoon thru Thu...sub-SCA. Fair.
Fri...Winds and seas building. Showers possible late.
&&
.PHI WATCHES/WARNINGS/ADVISORIES...
PA...None.
NJ...None.
DE...None.
MD...None.
MARINE...Small Craft Advisory until 6 PM EDT this evening for ANZ452-
453.
Gale Warning until 6 AM EDT Monday for ANZ452-453.
Small Craft Advisory until 6 PM EDT Monday for ANZ450-451.
Gale Warning until 6 AM EDT Monday for ANZ454-455.
Small Craft Advisory until 6 AM EDT Monday for ANZ430.
Gale Warning until 2 AM EDT Monday for ANZ431.
&&
Synopsis...O'Hara
Near Term...Johnson
Short Term...Johnson
Long Term...O'Hara
Aviation...Johnson/O'Hara/Davis
Marine...Johnson/O'Hara/DavisHazardous weather outlook, Oct 20, 3:30 PM EDT, 2 hours 43 minutes before
Hazardous Weather Outlook National Weather Service Mount Holly NJ 330 PM EDT Sun Oct 20 2019 DEZ001>004-MDZ008-012-015-019-020-NJZ001-007>010-012>027-PAZ054-055- 060>062-070-071-101>106-211930- New Castle-Kent-Inland Sussex-Delaware Beaches-Cecil-Kent MD- Queen Annes-Talbot-Caroline-Sussex-Warren-Morris-Hunterdon-Somerset- Middlesex-Western Monmouth-Eastern Monmouth-Mercer-Salem-Gloucester- Camden-Northwestern Burlington-Ocean-Cumberland-Atlantic-Cape May- Atlantic Coastal Cape May-Coastal Atlantic-Coastal Ocean- Southeastern Burlington-Carbon-Monroe-Berks-Lehigh-Northampton- Delaware-Philadelphia-Western Chester-Eastern Chester- Western Montgomery-Eastern Montgomery-Upper Bucks-Lower Bucks- 330 PM EDT Sun Oct 20 2019 This Hazardous Weather Outlook is for central Delaware, northern Delaware, southern Delaware, northeast Maryland, central New Jersey, northern New Jersey, northwest New Jersey, southern New Jersey, east central Pennsylvania, northeast Pennsylvania and southeast Pennsylvania. .DAY ONE...This afternoon and tonight. The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Monday through Saturday. The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. ANZ454-455-211930- Coastal waters from Cape May NJ to Cape Henlopen DE out 20 nm- Coastal waters from Cape Henlopen to Fenwick Island DE out 20 nm- 330 PM EDT Sun Oct 20 2019 ...GALE WARNING IN EFFECT UNTIL 6 AM EDT MONDAY... This Hazardous Weather Outlook is for Atlantic coastal waters. .DAY ONE...This afternoon and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Gale Warning. .DAYS TWO THROUGH SEVEN...Monday through Saturday. The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. ANZ452-453-211930- Coastal waters from Little Egg Inlet to Great Egg Inlet NJ out 20 nm- Coastal waters from Great Egg Inlet to Cape May NJ out 20 nm- 330 PM EDT Sun Oct 20 2019 ...GALE WARNING IN EFFECT UNTIL 6 AM EDT MONDAY... This Hazardous Weather Outlook is for Atlantic coastal waters. .DAY ONE...This afternoon and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Gale Warning. .DAYS TWO THROUGH SEVEN...Monday through Saturday. The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. ANZ430-450-451-211930- Delaware Bay waters north of East Point NJ to Slaughter Beach DE- Coastal waters from Sandy Hook to Manasquan Inlet NJ out 20 nm- Coastal waters from Manasquan Inlet to Little Egg Inlet NJ out 20 nm- 330 PM EDT Sun Oct 20 2019 This Hazardous Weather Outlook is for Atlantic coastal waters and Delaware Bay Waters. .DAY ONE...This afternoon and tonight. The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Monday through Saturday. The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. ANZ431-211930- Delaware Bay waters south of East Point NJ to Slaughter Beach DE- 330 PM EDT Sun Oct 20 2019 ...GALE WARNING IN EFFECT UNTIL 2 AM EDT MONDAY... This Hazardous Weather Outlook is for Delaware Bay Waters. .DAY ONE...This afternoon and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Gale Warning. .DAYS TWO THROUGH SEVEN...Monday through Saturday. The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
In the hours before
Special weather statement, Oct 20, 6:13 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Mount Holly NJ
613 PM EDT Sun Oct 20 2019
DEZ003-004-202315-
Inland Sussex-Delaware Beaches-
613 PM EDT Sun Oct 20 2019
...GUSTY WINDS OVER EASTERN SUSSEX COUNTY...
Gusty winds will continue over the next hour with gusts up to 50 mph
especially along the coastline. Automated weather stations have
reported wind gusts to nearly 50 mph for the past 30 minutes. Winds
may be capable of producing scattered tree damage.
LAT...LON 3893 7531 3876 7501 3846 7505 3845 7506
3845 7537
TIME...MOT...LOC 2213Z 185DEG 2KT 3864 7520
JEOThe office that day
Everything else NWS Philadelphia/Mount Holly issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 20, 6:28 PM EDT | Wind Advisory | PHI | Cape May | 2 hr |
Nearby
Special Weather Statements in Delaware, 2019Every special weather statement in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.